Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Salt Lake City, UT

April 22, 2008

NWS Salt Lake City, UT issued this red flag warning at Apr 22, 2008, 1:57 PM MDT. It took effect at Apr 23, 2008, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2008, 1:57 PM MDT (19:57 UTC)
In effect from
Apr 23, 2008, 12:00 PM MDT
Expired
Apr 24, 2008, 8:00 PM MDT
In force
32 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 221957
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
157 PM MDT TUE APR 22 2008

UTZ439-440-231200-
/O.UPG.KSLC.FW.A.0002.080423T1800Z-080424T0300Z/
/O.NEW.KSLC.FW.W.0005.080423T1800Z-080424T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
157 PM MDT TUE APR 22 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY FOR EXTREME
SOUTHERN UTAH FIRE WEATHER ZONES 439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY FOR EXTREME
SOUTHERN UTAH FIRE WEATHER ZONES 439 AND 440.

WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED OVER
EXTREME SOUTHERN AND SOUTHWEST UTAH WEDNESDAY AFTERNOON. WILDLAND FUELS
IN THIS AREA ARE CRITICALLY DRY. THE GUSTY WINDS...COMBINED WITH
RELATIVE HUMIDITY AT OR BELOW 10 PERCENT WILL PRODUCE SEVERE FIRE
WEATHER CONDITIONS OVER THE WARNING AREA WEDNESDAY AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
000 
WWUS85 KSLC 231113
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
513 AM MDT WED APR 23 2008

UTZ439-440-232100-
/O.CON.KSLC.FW.W.0005.080423T1800Z-080424T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
513 AM MDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER 
ZONES 439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR UTAHS DIXIE AND SOUTH CENTRAL UTAH INCLUDING
ZION CANYON.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
OVER EXTREME SOUTHERN AND SOUTHWEST UTAH THIS AFTERNOON AND
EVENING. THESE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITY AT OR
BELOW 10 PERCENT WILL PRODUCE SEVERE FIRE WEATHER CONDITIONS OVER
THE WARNING AREA THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 232241
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
441 PM MDT WED APR 23 2008

UTZ439-440-240300-
/O.CON.KSLC.FW.W.0005.000000T0000Z-080424T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
441 PM MDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS IN 
FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING 
OR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS IN 
FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
OVER EXTREME SOUTH CENTRAL AND SOUTHWEST UTAH INTO THIS EVENING. THESE
GUSTY WINDS COMBINED WITH RELATIVE HUMIDITY AT OR BELOW 15 PERCENT
WILL PRODUCE SEVERE FIRE WEATHER CONDITIONS OVER THE WARNING AREA
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 240306
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
906 PM MDT WED APR 23 2008

UTZ439-240415-
/O.EXP.KSLC.FW.W.0005.000000T0000Z-080424T0300Z/
UTAHS DIXIE AND ZION CANYON-
906 PM MDT WED APR 23 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONE 439 BELOW 6500 FEET...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONE 439 BELOW 6500 FEET. 

THE GUSTY SOUTHWEST WINDS HAVE GRADUALLY DIMINISHED THIS 
EVENING.

$$

UTZ440-241100-
/O.EXT.KSLC.FW.W.0005.000000T0000Z-080425T0200Z/
SOUTH CENTRAL UTAH-
906 PM MDT WED APR 23 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THURSDAY FOR 
LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR EXTREME SOUTH 
CENTRAL UTAH IN FIRE WEATHER ZONE 440 BELOW 6500 FEET...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THURSDAY FOR 
LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR EXTREME SOUTH 
CENTRAL UTAH IN FIRE WEATHER ZONE 440 BELOW 6500 FEET. 

ALTHOUGH THERE WILL BE A BREAK IN THE RED FLAG CONDITIONS 
OVERNIGHT...WEST WINDS WILL RESTRENGTHEN THURSDAY AND SHIFT TO THE 
NORTHWEST AT SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH AFTER 
1100 MDT. RELATIVE HUMIDITIES WILL HAVE A POOR RECOVERY OF ONLY 
15 TO 20 PERCENT TONIGHT AND THEN FALL AGAIN TO NEAR 10 PERCENT 
THURSDAY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 241017
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 AM MDT THU APR 24 2008

UTZ440-242100-
/O.CON.KSLC.FW.W.0005.000000T0000Z-080425T0200Z/
SOUTH CENTRAL UTAH-
417 AM MDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONE 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR EXTREME SOUTH CENTRAL UTAH.

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS
MORNING AS A COLD FRONT MOVES THROUGH THE AREA. IN
ADDITION...HUMIDITIES ARE EXPECTED TO FALL TO BELOW 15 PERCENT
LATER THIS MORNING. GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH
CRITICAL FUELS WILL CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS
EXTREME SOUTH CENTRAL UTAH AGAIN TODAY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 241042 CCA
RFWSLC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 AM MDT THU APR 24 2008

UTZ440-242130-
/O.COR.KSLC.FW.W.0005.000000T0000Z-080425T0200Z/
SOUTH CENTRAL UTAH-
440 AM MDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONE 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR EXTREME SOUTH CENTRAL UTAH.

NORTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP THIS MORNING AS A
COLD FRONT MOVES THROUGH THE AREA. IN ADDITION...HUMIDITIES ARE
EXPECTED TO FALL TO BELOW 15 PERCENT LATER THIS MORNING. GUSTY
WINDS AND LOW HUMIDITIES COMBINED WITH CRITICAL FUELS WILL CREATE
SEVERE FIRE WEATHER CONDITIONS ACROSS EXTREME SOUTH CENTRAL UTAH
AGAIN TODAY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 241919
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
119 PM MDT THU APR 24 2008

UTZ440-250200-
/O.CON.KSLC.FW.W.0005.000000T0000Z-080425T0200Z/
SOUTH CENTRAL UTAH-
119 PM MDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR GUSTY WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY 
ACROSS SOUTH CENTRAL UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR SOUTH CENTRAL UTAH.

WEST NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS SOUTH
CENTRAL UTAH THROUGHOUT THIS AFTERNOON. THIS COMBINED WITH
RELATIVE HUMIDITIES BELOW 15 PERCENT WILL RESULT IN SEVERE FIRE
WEATHER CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON HOURS.
RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT THIS
EVENING...ALLEVIATING THE SEVERE FIRE WEATHER CONDITIONS.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 250207
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
807 PM MDT THU APR 24 2008

UTZ440-250315-
/O.EXP.KSLC.FW.W.0005.000000T0000Z-080425T0200Z/
SOUTH CENTRAL UTAH-
807 PM MDT THU APR 24 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING HAS EXPIRED.

WINDS WILL SLOWLY DECREASE OVERNIGHT BUT A VERY DRY AIRMASS PERSISTS
WITH POOR HUMIDITY RECOVERY FOR SOUTHERN UTAH. DRY CONDITIONS WILL
REMAIN THROUGH THE WEEKEND WITH LOCAL BREEZY WINDS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 22, 10:06 AM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 22, 10:06 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1006 AM MDT TUE APR 22 2008

.SYNOPSIS...A MILD SOUTHWEST FLOW WILL DEVELOP TODAY AND INCREASE
TONIGHT AHEAD OF A WEAK COLD FRONT FOR WEDNESDAY. A STRONGER FRONT
WILL CROSS THE AREA WEDNESDAY NIGHT AND THURSDAY MORNING WITH A
COLD NORTHWEST FLOW FOR THURSDAY.

&&

.DISCUSSION...WARMING OCCURRED THROUGH A DEEP LAYER OVER UTAH SINCE
MONDAY...WHICH WILL BRING TEMPERATURES TO NEAR NORMAL TODAY. NAM12
FROM THE 12Z CYCLE SHOWS THE INCOMING SYSTEM IN TWO PIECES AS WAS
INDICATED IN EARLIER RUNS. AN INITIAL SHORTWAVE WILL PUSH A BOUNDARY
TO CENTRAL UTAH BY MIDDAY WEDNESDAY WITH COOL ADVECTION AT 500 MB
DESTABILIZING THE AIRMASS OVER UTAH. LAPSE RATES NEAR 20C FOR
WEDNESDAY AND WILL ADD THUNDER TO THE FORECASTS WITH THE AFTERNOON
PACKAGE. A SECOND STRONGER COLD FRONT DEVELOPS INTO UTAH AND PUSHES
ACROSS THE ENTIRE CWA BY LATE THURSDAY MORNING WITH A STABILIZING
AIRMASS SPREADING IN BY LATE THURSDAY AFTERNOON. WILL ADD ISOLATED
THUNDERSTORMS TO THE NORTHERN ZONES...CLOSER TO THE CORE OF THE
THURSDAY TROUGH. NO UPDATES PLANNED THIS MORNING.

&&

.AVIATION...HIGH LEVEL CLOUDS WILL CONTINUE TO SHIELD THE SLC
TERMINAL WELL INTO THIS AFTERNOON. THIS WILL DELAY THE ONSET OF THE
WIND SHIFT TO THE NORTHWEST UNTIL ABOUT 21Z ALTHOUGH THERE IS A 30
PERCENT CHANCE THAT THE WINDS COULD SHIFT TO THE NORTHWEST BY
BETWEEN 19 AND 20Z.

&&

.FIRE WEATHER...A DRY AIRMASS WILL REMAIN OVER SOUTHERN UTAH TODAY.
WINDS WILL BE STRONG ENOUGH LOCALLY TO CREATE ISOLATED RED FLAG
CONDITIONS. WESTERLY WINDS WILL BE STRONGER WEDNESDAY AS A COLD
FRONT MOVES TO CENTRAL UTAH...WITH AREAS OF SEVERE FIRE WEATHER
CONDITIONS EXPECTED. A FIRE WEATHER WATCH CONTINUES FOR WEDNESDAY
FOR THOSE AREAS OF SOUTHERN UTAH WHERE FUELS ARE CRITICALLY DRY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 9 PM WEDNESDAY FOR
     UTZ019-UTZ020.

WY...NONE.

&&

PUBLIC...GIBSON
FIRE WEATHER...GIBSON
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 22, 5:28 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
528 AM MDT TUE APR 22 2008

UTZ001>016-019>021-517-518-WYZ021-231100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
528 AM MDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A MILD SOUTHWEST FLOW WILL BRING WARMER TEMPERATURES TO THE
OUTLOOK AREA TODAY. A WEAK COLD FRONT WILL APPROACH NORTHERN
UTAH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS EXTREME
SOUTHERN UTAH ON WEDNESDAY DUE TO A COMBINATION OF LOW RELATIVE
HUMIDITIES AND WIND.

A STRONGER COLD FRONT WILL BRING COLDER TEMPERATURES AND FAIRLY
WIDESPREAD PRECIPITATION TO NORTHERN PORTIONS OF THE AREA
WEDNESDAY NIGHT AND THURSDAY. THE FRONT WILL PUSH THROUGH SOUTHERN
UTAH ON THURSDAY BUT WILL BE DRY THERE.

SIGNIFICANT SNOWFALL IS POSSIBLE IN THE NORTHERN MOUNTAINS WITH
THIS SYSTEM. SOME SNOW IS ALSO POSSIBLE DOWN TO THE NORTHERN
VALLEY FLOORS EARLY THURSDAY BUT WITH LITTLE OR NO ACCUMULATION.

GENERALLY DRY CONDITIONS WITH NEAR SEASONAL TEMPERATURES ARE
EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:39 AM MDTFire Weather WatchSLC9 hr

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.